Translator Disclaimer
June 2021 Quadratic differentials, measured foliations, and metric graphs on punctured surfaces
Kealey Dias, Subhojoy Gupta, Maria Trnkova
Author Affiliations +
Illinois J. Math. 65(2): 417-454 (June 2021). DOI: 10.1215/00192082-8827639

Abstract

A meromorphic quadratic differential on a punctured Riemann surface induces horizontal and vertical measured foliations with pole singularities. In a neighborhood of a pole, such a foliation comprises foliated strips and half-planes, and its leaf space determines a metric graph. We introduce the notion of an asymptotic direction at each pole and show that for a punctured surface equipped with a choice of such asymptotic data, any compatible pair of measured foliations uniquely determines a complex structure and a meromorphic quadratic differential realizing that pair. This proves the analogue of a theorem of Gardiner–Masur for meromorphic quadratic differentials. We also prove an analogue of the Hubbard–Masur theorem; namely, for a fixed punctured Riemann surface there exists a meromorphic quadratic differential with any prescribed horizontal foliation, and such a differential is unique provided we prescribe the singular flat geometry at the poles.

Citation

Download Citation

Kealey Dias. Subhojoy Gupta. Maria Trnkova. "Quadratic differentials, measured foliations, and metric graphs on punctured surfaces." Illinois J. Math. 65 (2) 417 - 454, June 2021. https://doi.org/10.1215/00192082-8827639

Information

Received: 24 June 2020; Revised: 20 August 2020; Published: June 2021
First available in Project Euclid: 16 December 2020

Digital Object Identifier: 10.1215/00192082-8827639

Subjects:
Primary: 30F30
Secondary: 30F60 , 57R30

Rights: Copyright © 2021 by the University of Illinois at Urbana–Champaign

JOURNAL ARTICLE
38 PAGES

This article is only available to subscribers.
It is not available for individual sale.
+ SAVE TO MY LIBRARY

SHARE
Vol.65 • No. 2 • June 2021
Back to Top